advertisement
Question
Posted by: Scared | 2010/04/19

Drastic mood swings

I''m bipolar - manic depressive. I decided to stop my meds about 2 months now.
I get drastic mood swings. I used to get them before I received treatment a year and a half ago, but not this bad. The one moment I''m fine and the next I jump down my husbands throat over the smallest things. I feel very sorry afterwards but it''s upsetting. I love him. I don t want to hurt him. I felt terrible on the meds. The shrink changed it alot and the last batch of meds were better and I felt better, but still not myself. I felt " slow" . I then decided to stop and so to better focus on my studies.
Last night I suggested a divorce. Not that I want out, but to give him the chance to.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

It is never wise to stop meds, wih a condition like this, without discussing it in detail with your shrink - it will still of course be your decision, but it should always be a properly informed decision, with you knowing the risks.
That you now get unpleasant mood swings is hardly surtprising, and presumably one of the reasons for the meds was to control these. It may take time to find the right combination of meds and the right doses, to suit your particular chemical storms, but it is worth persisting. Most side-effects improve with time, too. Is a divorce really a better option than seeking proper control of the mood swings ? And are your studies really likely to go better unmedicated ?

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Maria | 2010/04/19

Taking meds is a tradeoff - which is worse, being unmedicated or dealing with the medication side effects?

Reply to Maria
Posted by: cybershrink | 2010/04/19

It is never wise to stop meds, wih a condition like this, without discussing it in detail with your shrink - it will still of course be your decision, but it should always be a properly informed decision, with you knowing the risks.
That you now get unpleasant mood swings is hardly surtprising, and presumably one of the reasons for the meds was to control these. It may take time to find the right combination of meds and the right doses, to suit your particular chemical storms, but it is worth persisting. Most side-effects improve with time, too. Is a divorce really a better option than seeking proper control of the mood swings ? And are your studies really likely to go better unmedicated ?

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement